MAUDE Adverse Event Report: SUNRISE MEDICAL (US) LLC QUICKIE PULSE 6; WHEELCHAIR POWERED

SUNRISE MEDICAL (US) LLC QUICKIE PULSE 6; WHEELCHAIR POWERED
Model Number EIPW22
Health Effect - Clinical Codes Fall (1848); Swelling (2091); Injury (2348)
Date of Event 01/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This mdr is being filed to report an end user's claim of broken toes due to a fall from a pulse power chair.The end user stated that she did not seek any medical attention and, therefore, a medical practitioner did not confirm that her toes were actually broken from a reported fall from the chair.There is also no report from the complainant that the chair has malfunctioned or is defective.By the description of issues that the end user claims to be experiencing, it is possible that the chair was not configured properly by the dealer to fit her needs.A positioning belt was included with the chair to help support and position her in the chair but the end user clearly stated that she refuses to wear it.Page 9 of the owner's manual clearly informs the user to never reach or lean over while sitting in the chair as this affects the center of balance of the chair.If done improperly, a fall or tip-over is likely.The owner's manual states, on page 11, that the positioning belt is predominately used to support posture.It can also be used to limit slipping and/or sliding that can be experienced while the chair is in motion.Currently, the end user is working with a dealer to determine if any adjustments need to be made to the chair.The chair will not be sent back for an evaluation since there were no malfunctions or defects reported.No further investigation will be performed at this time.
 
Event or Problem Description
End user called in regarding her pulse power chair, stating the chair was delivered in (b)(6) 2017.Since delivery she allegedly has fallen out of the chair in a forward motion approximately 5 times.The end user stated she is a paraplegic and when she leans forward to pick up something off of the floor, her legs will spread out at the knees causing her feet to fall off the footplate and she falls out of the chair.Some of the falls she has caught herself before she hits the floor.On one of the falls she claims she had to call 911 for assistance to get back up.She stated there has been no medical attention needed for any of the falls, but also claims her knees have swelled and her toes have been broken from getting hit during the fall.Yet, according to her, she has not sought any medical attention after any of the falls.The end user also claims that she slides to the side of the chair because there is no side panel to stop her from sliding out from under the armrests.She stated she has never fallen off from the sides of the chair.

Brand Name
QUICKIE PULSE 6
Common Device Name
WHEELCHAIR POWERED
Manufacturer (Section D)
SUNRISE MEDICAL (US) LLC
2842 business park ave.
fresno CA 93727
MDR Report Key7207769
Report Number2937137-2018-00001
Device Sequence Number1174225
Product Code ITI
UDI-Device Identifier05022408051977
UDI-Public05022408051977
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K142457
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 01/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberEIPW22
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2018
Initial Report FDA Received Date01/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight57